Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

How long does Novasure procedure take to cure bloody vaginal discharge?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1561 Questions
I had novasure procedure on 11 of Feb 2014. Up till now, I am still having continuous bloody discharge. How long will the discharge stop? Last Tuesday, my medical officer prescribed 2 kinds of antibiotics to me as I am suffered from infection. Ultrasound examination also conducted and result is normal. I found my discharge sometimes is brown, yellowish or bloody. It's nearly 3 weeks after procedure but the discharge seems never stop. When can it stop? It really drives me crazy.
Posted Fri, 21 Mar 2014 in Birth Control
Answered by Dr. Vidya KR 1 hour later
Brief Answer: Infection or incomplete destruction of endometrium Detailed Answer: Hi XXXX Thanks for writing to HCM. I went through your query and understood your concerns. I am sorry to hear about this. Novasure is relatively safe procedure. After the procedure, you may have some side effects, such as cramping, nausea, and vaginal discharge that may be watery and mixed with blood. This discharge will become clear after a couple of days and can last for around 1 to 2 weeks. As you are having bleeding after 3 weeks of procedure i can think of two possible causes for it . First one incomplete destruction of endometrium resulting in more prolonged bleeding or other possible cause is infection, which is seen in few patients after procedure. As your scan report says normal, so better to get treated for infection. Your doctor has prescribed antibiotics for infection, Even i recommend you to continue antibiotic. Hopefully your bleeding responds to treatment to reduces in a week . If it doesn't stop need to get repeat scan done to check for endometrial thickness and culture and sensitivity testing of endometrial discharge. I hope these answers have been both informative and helpful for you. Should you have additional concerns I would be happy to address them. Wish you good health. Regards
Above answer was peer-reviewed by
Follow-up: How long does Novasure procedure take to cure bloody vaginal discharge? 1 hour later
Thanks for your prompt reply. In fact, I have had up to 4 to 5 ultrasound scanning after Novasure procedure. All said "Normal". I have just uploaded two ultrasound examination photos and another photo showing my current situation of "bloody discharge". Do you have any idea of them? I feel really frustrated as I can't see any sign of healing. My doctor has said healing process might be different for different people.
Answered by Dr. Vidya KR 6 hours later
Brief Answer: Healing process or infection Detailed Answer: Hi XXXX Thanks for follow up query. I went through your report and image of your discharge. Your discharge is showing healing process, Its not prompt blood, watery discharge is suggestive of healing process, not to worry. Take lot of fluids and healthy diet rich in proteins which helps in healing process. Better to get smear study of discharge for presence of infection. As you are antibiotic which is going to improve your healing process. Hope this helps you. Feel free to ask further related query. If satisfied close query and rate it. Wish you a good health. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor